# SDR CA140108002

- Difficulty date: December 14, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 3,347 hours
- Engine: Allsn 250C20B
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Damper
- Part number: 369D26301
- Condition: Collapsed
- Location: Rt Mlg
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE ATTEMPTING THE FIRST START OF THE DAY THE ACFT SUDDENLY SHIFTED TAIL LOW AND TO THE RIGHT.  IT WAS DETERMINED THAT THE RT REAR LANDING GEAR DAMPER HAD COLLAPSED TO THE FULLY RETRACTED POSITION AND OIL WAS LEAKING FROM THE PISTON CAP AREA.  THE DAMPER WAS REMOVED AND SENT TO A REPAIR FACILITY.  INSPECTION AFTER REMOVAL FOUND THAT THE CAP THREADED TO THE TOP OF THE PISTON ROD HAD BACKED OFF SUFFICIENTLY TO RELEASE STORED NITROGEN PRESSURE.
